Academic Journals Database
Disseminating quality controlled scientific knowledge

The Effect of Lorazepam on the Horse

ADD TO MY LIST
 
Author(s): V.O. Fuentes | M.L. Fuentes-Castro | P.I. Fuentes-Castro

Journal: Journal of Animal and Veterinary Advances
ISSN 1680-5593

Volume: 5;
Issue: 10;
Start page: 875;
Date: 2006;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

Keywords: Lorazepam | effect | tranquilizer

ABSTRACT
-1 no changes in behavior, body temperature, blood pressure, respiratory and heart rates. When the dose of lorazepam was increased to 0.3 mg kg-1 an increase of temperature, heart and respiratory rates was observed. Horses showed various degrees of incoordination with a marked ataxia of the hind limbs, some were recumbent with efforts to stand. The padded walls of the observation room prevented physical harm. On this moment the experiment was terminated on the consideration that further increases in drug dose might be deleterious to the experimental animals. It was concluded that lorazepam alone should not be considered as tranquilizer or/and sedative in the horse.]]>

Tango Jona
Tangokurs Rapperswil-Jona

     Save time & money - Smart Internet Solutions